MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD ROTATION WRENCH FOR 5.5MM/6.0MM HEX-END RODS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD ROTATION WRENCH FOR 5.5MM/6.0MM HEX-END RODS
Model Number 03.632.020
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a scoliosis procedure, the rod rotation wrench was not able to properly hold the rod.There was no surgical delay.There was no patient consequence.The procedure was successfully completed using another wrench.This report is for one (1) rod rotation wrench for 5.5mm/6.0mm hex-end rods.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 03.632.020.Lot number: t945058.Manufacturing site: tuttlingen.Release to warehouse date: april 27, 2010.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the wrench-hex f/r ø5.5/6 f/matrix (part #: 03.632.020, lot #: t945058) was received at us customer quality (cq).Visual inspection of the complaint device showed that both hex-end's edges were worn and rounded; hence deformed.No other defect was observed.Functional test: a functional assessment was not performed with the complaint device since the rod was not returned.Can the complaint be replicated with the returned device? no the complaint could not be replicated.Dimensional inspection: no dimensional inspection was performed due to the post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as both hex-ends were worn and rounded at the edges.As the rod was not returned, the functional assessment could not be performed and the reported condition could not be confirmed.However, the defect observed on the hex-ends could definitely cause the wrench to strip while attempting to rotate the rod; hence the complaint is confirmed.No root cause could definitively be determined base on the information provided but it is likely the deformation of the sharp edges could be due to multiple usage of the device contributing to its wear.This failure mode is an indication of end of life.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD ROTATION WRENCH FOR 5.5MM/6.0MM HEX-END RODS
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11845855
Report Number2939274-2021-02424
Device Sequence Number11766596
Product Code HXC
UDI-Device Identifier10705034718811
UDI-Public10705034718811
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.020
Device Catalogue Number03.632.020
Device Lot NumberT945058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/15/2021
06/18/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/15/2021
07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1